Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

pain

kimmeamkkimmeam Posts: 149
edited 06/11/2012 - 8:25 AM in Back Surgery and Neck Surgery
I hope I am posting this in the right place.
I will be 4 months post acdf c5/6 on Dec. 08.
Yesyerday I called for a refill of my perc. It was denied because since I am 4 months post op I should be just fine. Take ibuprofin. I still have my ms contin & enough of the breakthrough percs until my appt. on Friday.
What I don't understand is why he changed my meds to mscontin every 8 hours & the percs every 4 hours last month. At my 3 month check up I told him I still feel like things are worse than before surgery. The pain has gotten worse even with the meds. My left shoulder blade feels like I'm being stabbed or something like that. This is new since surgery. All symptoms & pain was on my right side. Now I've got the shoulder (my right shoulder hurts badly but no stabbing sensation) pain & new left sided arm pain & still head tingles & numbess etc...
I had a new MRI & will see the surgeon for results on Friday. He told me that I will probably get better if there is nothing wrong with the other discs. But before surgery & had a herniation at c 3/4 & buldge at 4/5. This bothers me.
Now he believes that I can just take ibuprofin?
I am frustrated & confused. One thing that makes me nervous is withdrawls that I hear of. I have been on meds since May.
I guess I will find out more on Friday. I will see my PCP straight from there & give her the results of MRI & see if she can refer me to another Dr.
I just want this to end. I want to be able to get my Christmas decorating done. I want to do so many things that I can not do because of the pain. It is really wearing on me.
Thanks for letting me rant. I'm sorry I just don't feel good.
:''(
Kim
advertisement

Comments

  • hi kim :H
    sorry hun your going through a tuff time.
    i went through the same thing. surgeons usually won't RX meds afer a certain amount of time and turn your pain manamgent over to your PCP or have you go to a pain managment dr.
    i was very nervous calling my PCP over the phone and asking him this. but he was more then willing to give me not my (percs) but the lortab. which the ortho would of dropped me to anyway. he wanted to at my 4wk checkup.

    see what goes on with your MRI results first.
    also sometimes PCP"s cannot make heads or tails of MRI's. just not their expertise. sometimes the good ones can.

    have you started physcial therapy yet?? that is huge. i started at 4wks with my cervical. it was a rough go for a few weeks but boy did it help in the long run.

    as for the motrin thing your still fusing right??? im confused on that one, as we read so much on here about staying away from that.

    yes you should be wheened off the ms contin if you have been on it for a long period of time.
    im only on it for a month so the dr feels no reason for anything to go wrong. he uses it on alot of post op patients. im only on 15mg every 12hrs.

    i wish you the best of luck. hopefully nothing else is wrong and its just all part of your healing process.
    i also got a letter from my surgeon stating "they feel more comfortable with my PCP taking over my pain managment"
    that helped so much!!!

    hang in there hun
    terri
    xoxox
  • How often do you normally take the Percocet and how many Mgs? Usually the withdrawal depends mostly on that... Not always, it's not a calculated science... Varies person to person, but there is a generalized ideal there...

    I'm sorry he's being a boob and won't refill your meds... It's unfair when you still need it and they refuse and make you suffer.
  • Terri is right, many doc's after a certain time will not give drugs, my surgeon after three months, no more, have to go to PCP or PM. He actually had me sign paper stating I was aware of this, along with the other things you sign for surgery,

    Good luck with your pain, and finding a doc to mangage it
  • Thank You for your kind responses.
    I started P/T after 4 weeks did about 2 weeks was told to stop. Do stretches at home.
    Started massage therapy still doing this even though it hurts so bad.
    I am on a very low dose I believe. 5/325 perc. every 4 hours & 30mg ms contin 3x daily. I have only been on the ms contin for about 3 weeks. Percs for months.
    I am hoping for some answers on Friday My PCP was concerned that the 3/4 disc was not fused first as it was compressing the spine. The 5/5 was also & had more bone spurs. I guess maybe that is why?
    No papers signed regarding medicine pre or post op.
    I have faith that I will get better. Just will take more time I guess. As you all know it is so frustrating & depressing.
    Thank you all again. >:D<
    Kim
  • I believe it wa my 2 month post op he said that there was nithing wrong with my neck because " I fixed you". He also said that I was "fully fused". This is after complaing of pain & Xray was done.
  • 5mg of Percocet every 4 hours isn't VERY low. I mean, it's on the lower end, but you still need to taper that off... You will most likely feel sick if you stop suddenly. If I go more than 6 to 7 hours without taking my meds, I get nauseous, headaches, cold sweats, etc...
advertisement
Sign In or Register to comment.